Header

UZH-Logo

Maintenance Infos

Enhanced public key security for the McEliece cryptosystem


Baldi, Marco; Bianchi, Marco; Chiaraluce, Franco; Rosenthal, Joachim; Schipani, Davide (2016). Enhanced public key security for the McEliece cryptosystem. Journal of Cryptology, 29(1):1-27.

Abstract

This paper studies a variant of the McEliece cryptosystem able to ensure that the code used as the public key is no longer permutation equivalent to the secret code. This increases the security level of the public key, thus opening the way for reconsidering the adoption of classical families of codes, like Reed–Solomon codes, that have been longly excluded from the McEliece cryptosystem for security reasons. It is well known that codes of these classes are able to yield a reduction in the key size or, equivalently, an increased level of security against information set decoding; so, these are the main advantages of the proposed solution. We also describe possible vulnerabilities and attacks related to the considered system and show what design choices are best suited to avoid them.

Abstract

This paper studies a variant of the McEliece cryptosystem able to ensure that the code used as the public key is no longer permutation equivalent to the secret code. This increases the security level of the public key, thus opening the way for reconsidering the adoption of classical families of codes, like Reed–Solomon codes, that have been longly excluded from the McEliece cryptosystem for security reasons. It is well known that codes of these classes are able to yield a reduction in the key size or, equivalently, an increased level of security against information set decoding; so, these are the main advantages of the proposed solution. We also describe possible vulnerabilities and attacks related to the considered system and show what design choices are best suited to avoid them.

Statistics

Citations

3 citations in Web of Science®
11 citations in Scopus®
Google Scholar™

Altmetrics

Downloads

7 downloads since deposited on 07 Dec 2016
7 downloads since 12 months
Detailed statistics

Additional indexing

Item Type:Journal Article, refereed, original work
Communities & Collections:07 Faculty of Science > Institute of Mathematics
Dewey Decimal Classification:510 Mathematics
Language:English
Date:January 2016
Deposited On:07 Dec 2016 07:46
Last Modified:08 Dec 2016 01:00
Publisher:Springer
ISSN:0933-2790
Publisher DOI:https://doi.org/10.1007/s00145-014-9187-8

Download

Preview Icon on Download
Preview
Content: Accepted Version
Language: English
Filetype: PDF
Size: 317kB
View at publisher

Article Networks

TrendTerms

TrendTerms displays relevant terms of the abstract of this publication and related documents on a map. The terms and their relations were extracted from ZORA using word statistics. Their timelines are taken from ZORA as well. The bubble size of a term is proportional to the number of documents where the term occurs. Red, orange, yellow and green colors are used for terms that occur in the current document; red indicates high interlinkedness of a term with other terms, orange, yellow and green decreasing interlinkedness. Blue is used for terms that have a relation with the terms in this document, but occur in other documents.
You can navigate and zoom the map. Mouse-hovering a term displays its timeline, clicking it yields the associated documents.

Author Collaborations